Washington, 2007Strong Wind in Washington, September 29, 2007
September 29, 2007 · NWS PQR · 4 events in 1 county or zone
A strong wind storm which brought gale force winds to the coastal waters, also caused wind related damage and power outages to areas inland.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong wind storm which brought gale force winds to the coastal waters, also caused wind related damage and power outages to areas inland.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at Sep 28, 8:00 PM PST, 5 hours 25 minutes earlier.
Area forecast discussion, Sep 28, 8:00 PM PST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
900 PM PDT FRI SEP 28 2007
.SYNOPSIS...A COLD UPPER LEVEL TROUGH OVER THE PACIFIC NORTHWEST WILL
MOVE OFF TO THE EAST LATER TONIGHT. THE NEXT SIGNIFICANT FRONT IS
EXPECTED TO REACH THE AREA SATURDAY NIGHT THEN SLOWLY MOVE ACROSS THE
REGION THROUGH SUNDAY EVENING. RAIN IS EXPECTED TO CONTINUE AT TIMES
THROUGH MOST OF NEXT WEEK.
&&
.SHORT TERM...SHOWERS AND TSTMS FROM THIS AFTERNOON UNDER THE
COLD UNSTABLE UPPER TROUGH HAVE WEAKENED WITH THE LOSS OF DAYTIME
HEATING. SATELLITE SUGGESTS SOME ISOLATED SHOWERS CONTINUE LATE THIS
EVENING OFFSHORE...SO WILL LEAVE IN A MENTION OF REDUCED POPS FOR THE
LATE NIGHT HOURS ESPECIALLY OVER THE MOUNTAINS AS THE UPPER TROUGH
CONTINUES TO MOVE E.
A BRIEF SHORT WAVE RIDGE MOVES INLAND CUTTING OFF RESIDUAL SHOWERS BY
THE END OF THE NIGHT...THEN GFS AND NAM SHOW A WARM FRONT AHEAD OF
THE NEXT SYSTEM BEGINNING TO BRUSH THE NW SECTIONS SAT AFTERNOON.
INCREASING RAIN WILL PUSH INTO THE AREA SAT NIGHT WITH RISING CASCADE
SNOW LEVELS...FOLLOWED BY A HEAVY SHOT OF RAIN TO THE AREA SUN AHEAD
OF THE COLD FRONT. THIS SYSTEM LOOKS RATHER STRONG WITH A SHARP UPPER
TROUGH AND A 130-140 KT JET FOLLOWING THE COLD FRONT. MODELS HAVE
BEEN CONSISTENT WITH THE BACK EDGE OF FRONTAL PRECIP MOVING E OF THE
CASCADES SUN EVENING. OVERNIGHT SHOWERS WITH THE FOLLOWING UPPER
TROUGH SHOULD DECREASE MON AS THE TROUGH MOVES OFF TO THE E...BUT
SOME SHOWERS MAY REMAIN UNDER MOIST ONSHORE FLOW.
.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...RAIN AT TIMES
PRETTY MUCH SUMS THINGS UP NEXT WEEK AS A NORTHWESTERLY JET TAKES UP
SHOP OVERHEAD. SNOW LEVELS WILL REMAIN NEAR OR JUST ABOVE THE PASSES
FROM TUE THROUGH THE REMAINDER OF THE WEEK. MID-RANGE MODELS
BEGINNING TO HINT AT RIDGING TOWARDS THE END OF THE WEEK...BUT WILL
WAIT TO SEE FURTHER MODEL RUN CONSISTENCY BEFORE JUMPING ON SUCH AN
OPTIMISTIC SOLUTION. BROWN
&&
.AVIATION...AIR MASS STABILIZING AND SHOWERS DECREASING AS COLD TROF
DEPARTS TO THE EAST. EXPECT VFR CONDITIONS TO PREVAIL. HOWEVER WITH
ENOUGH CLEARING COULD SEE PATCHY FOG FORM BUT ENOUGH ONSHORE FLOW TO
BRING A MIXTURE OF FOG AND MVFR CIGS SAT MORNING.
&&
.MARINE...SEAS BETWEEN 7 AND 9 FT. ALL WATERS WILL BUILD TO 8 TO 9
FT THIS EVENING. SMALL CRAFT ADVISORY IN EFFECT FOR ROUGH COLUMBIA
BAR FOR EBB SAT MORNING AND THE VERY STRONG EBB SAT AFTERNOON.GALE
WARNING CONTINUES FOR THE STRONGER STORM SAT NIGHT AND SUN.
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
WA/OR...GALE WARNING FROM CAPE SHOALWATER TO CASCADE
HEAD FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR THIS
SAT MORNING AND AFTERNOON.
SMALL CRAFT ADVISORY FOR WIND CAPE SHOALWATER TO
CASCADE HEAD SAT MORNING.
SMALL CRAFT ADVISORY FOR WIND CAPE SHOALWATER TO FLORENCE
SATURDAY AFTERNOON THROUGH SUNDAY MORNING.
&&
.PRELIMINARY POINT POPS (PROBABILITY OF MEASURABLE PRECIPITATION)
AST 23++84 PDX 218+84 SLE 217+84 EUG 2-7+84
&&
MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Sep 28, 4:18 AM PST, 21 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
518 AM PDT FRI SEP 28 2007
ORZ001>014-WAZ019>023-039-040-291230-
NORTH OREGON COAST-CENTRAL OREGON COAST-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS-
SOUTH WASHINGTON COAST-I-5 CORRIDOR IN COWLITZ COUNTY-
GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS-
518 AM PDT FRI SEP 28 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Strong Wind, Lower Columbia
- When
- September 29, 1:25 AM PST to 4:10 AM PST
- Where
- Lower Columbia forecast zone
- Measured
- 30 kt (35 mph) estimated gust
- Property damage
- $500
- Reported by
- Newspaper
Power outage to approx. 60 customers in Castle Rock due to a downed tree limb falling onto power lines.
Strong Wind, Lower Columbia
- When
- September 29, 8:50 AM PST to 11:00 AM PST
- Where
- Lower Columbia forecast zone
- Measured
- 30 kt (35 mph) estimated gust
- Property damage
- $500
- Reported by
- Newspaper
Power outage to approx. 116 customers in Woodland due to a downed tree limb falling into power lines.
Strong Wind, Lower Columbia
- When
- September 29, 10:20 AM PST to 11:50 AM PST
- Where
- Lower Columbia forecast zone
- Measured
- 30 kt (35 mph) estimated gust
- Property damage
- $500
- Reported by
- Newspaper
Power outage to approx. 276 customers in Kalama due to a downed tree falling onto power lines.
Strong Wind, Lower Columbia
- When
- September 29, 10:30 AM PST to 5:00 PM PST
- Where
- Lower Columbia forecast zone
- Measured
- 30 kt (35 mph) estimated gust
- Property damage
- $500
- Reported by
- Newspaper
Power outage to approx. 1120 customers in west Longview due to wind-damaged power lines.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Strong Wind in Eastern Pacific Coastal Waters, September 29, 20071 death · 1 event
- Tornadoes in Texas, September 29, 2007$255,000 · EF1 · 2 events
- Waterspouts in Gulf of Mexico, September 29, 2007$50,000 · 3 events
- High Wind in South Dakota, September 29 to 30, 2007$40,000 · 61 kt wind · 3 events
- Hail and Damaging Winds in Nebraska, September 29, 2007$10,000 · 2 in hail · 15 events
- Hail and Damaging Winds in South Dakota, September 29, 20071 in hail · 14 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, September 29 to 30, 200713 events
- Hail and Damaging Winds in Kansas, September 29, 200761 kt wind · 8 events
- Flash Flooding and Hail in New Mexico, September 29, 200752 kt wind · 5 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 29 to 30, 20075 events
- Damaging Winds in Kansas, September 29, 200756 kt wind · 4 events
- Damaging Winds in Nebraska, September 29, 200752 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 61069, 61066, 61070, 61071.